Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 3, NWS Seattle, WA

January 7, 2007San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Jan 7, 2007, 2:27 AM PST for San Juan County, Washington. It took effect at Jan 7, 2007, 4:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 2:27 AM PST (10:27 UTC)
In effect from
Jan 7, 2007, 4:00 AM PST
Expired
Jan 7, 2007, 12:00 PM PST
In force
8 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 10.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 071027
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
227 AM PST SUN JAN 7 2007

...ANOTHER ROUND OF GUSTY WINDS ACROSS WESTERN WASHINGTON THIS
MORNING...

WAZ001-503>512-072000-
/O.NEW.KSEW.WI.Y.0003.070107T1200Z-070107T2000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
227 AM PST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT
POISED TO MOVE THROUGH THE AREA AROUND MIDDAY. SOUTH WINDS OF 20
TO 30 MPH WITH GUSTS UP TO 45 TO 50 MPH ARE EXPECTED THIS MORNING.
THE STRONGEST GUSTS WILL OCCUR ACROSS THE ADMIRALTY INLET AREA
INCLUDING WHIDBEY ISLAND.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

MERCER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 9:05 PM PST, 5 hours 22 minutes earlier.

Area forecast discussion, Jan 6, 9:05 PM PST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
905 PM PST SAT JAN 6 2007

.SYNOPSIS...A STRONG FRONTAL SYSTEM WILL MOVE THROUGH WESTERN
WASHINGTON SUNDAY. ANOTHER FRONT WILL REACH THE AREA TUESDAY. A COLD
UPPER LEVEL TROUGH AND SOME CANADIAN AIR WILL MOVE OVER THE AREA
WEDNESDAY.

&&

.SHORT TERM...A DEEP LOW REACHES THE B.C. COAST NORTH OF THE
CHARLOTTES AROUND DAYBREAK SUN. THE ASSOCIATED FRONTAL SYS WILL MOVE
THRU WRN WA...FOR A WINDY 20-30 MPH DAY WITH RAIN. THE TEMPS ALOFT
ARE JUST A LITTLE WARMER WITH THIS SYSTEM...SO A GOOD CHANCE THE
SNOW IN THE MOUNTAINS CHANGES OVER TO RAIN BELOW 4000 FEET FOR PART
OF THE DAY. THE MAIN INTERESTING FEATURE WITH THIS SYS ARE THE PRES
FALLS THE NAM PUTS IN THE LEE OF THE CASCADES FROM OMAK TO WENATCHEE
AND YAKIMA...PRESSURES FALLING THRU THE DAY AND THEN A SPECTACULAR
COLLAPSE BY SUNDAY EVENING. LOOKING UPSTREAM FOR PROBLEMS...THERE IS
ONLY A VERY MODEST SIMILAR EFFECT OFF THE OLYMPICS. THAT MAY
STRENGTHEN THE GRADIENT OVER THE SW INTERIOR AND INTO SRN PUGET
SOUND AND HOOD CANAL BY MIDDAY...SO WE MAY NEED A WIND ADVISORY FOR
THOSE AREAS. OFF THE NAM...THE SIX HOUR PRESSURE CHANGE ENDING AT
21Z SHOWS AN AREA OF 8MB FALLS ALONG THE EAST SLOPES OF THE CASCADES
AND VERY TIGHT GRADIENT DEVELOPING ALONG THE EAST SLOPES OF THE
CASCADES...AND STRONG RISES OVER THE B.C. COAST (+20MB OR MORE ALONG
THE COAST E OF THE CHARLOTTES) BUT ONLY +9MB MAX INTO THE STRAIT OF
JUAN DE FUCA. THAT IS ENUF FOR A FULL WLY GALE IN THE STRAIT. MM

.LONG TERM...LATEST 00Z GFS IS SIMILAR TO PREV RUNS DIGGING THE COLD
UPPER TROF THAT HAS BEEN OVER ALASKA THESE PAST DAYS SOUTHEAST TO
THE PACNW TUESDAY. FOR TUE NIGHT AND WED SCATTERED SHOWERS AND A LOW
SNOW LEVEL ARE A GOOD BET...AND THE MODIFIED ARCTIC FRONT MAY MOVE
THRU THE AREA AS WELL WED NITE. BY 12Z THU THERE IS A 1049MB HIGH
OVER B.C. AND ALTA SO COLD FRASER OUTFLOW IS LIKELY BY THAT TIME. MM

&&

.AVIATION...WARM FRONT MOVING INTO THE AREA TONIGHT WITH CEILINGS
RANGING FROM 2000 TO 3000 FEET ALONG THE COAST TO 6000 TO 8000 FEET
INLAND. CEILINGS WILL LOWER ALL AREAS TO 1000 TO 2000 FEET BY 12Z
WITH ISOLATED VISIBILITIES 3-5SM IN MODERATE RAIN. THESE CONDITIONS
WILL CONTINUE THROUGH THE MORNING HOURS.

FOR KSEA...8000 FOOT CEILING LOWERING TO NEAR 3000 FEET AFTER 09Z
WITH THE ONSET OF THE PRECIPITATION THEN DOWN TO NEAR 2000 FEET
13Z-16Z WITH INCREASING RAIN. COULD SEE VISIBILITIES LOWERING TO
3-5SM IN MODERATE RAIN AFTER 16Z. WINDS SOUTH 8 TO 12 KNOTS RISING
TO NEAR 15 KNOTS WITH GUSTS TO 25 KNOTS AFT 15Z. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.WINTER STORM WARNING CASCADES AND OLYMPICS LATE TONIGHT THROUGH
SUNDAY.
.FLOOD WATCH MASON COUNTY SUNDAY MORNING THROUGH SUNDAY
   NIGHT.
.GALE WARNING COAST AND STRAIT.
.SMALL CRAFT ADVISORY ADMIRALTY INLET...CAMANO ISLAND TO POINT
ROBERTS...PUGET SOUND AND HOOD CANAL.
.SMALL CRAFT ADVISORY FOR ROUGH CONDITIONS GRAYS HARBOR BAR.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:46 AM PSTHigh Surf AdvisorySEW23 hr
Jan 7, 10:00 AM PSTRiver Flood WatchSEWGrays Harbor33 hr
Jan 7, 3:43 PM PSTRiver Flood WatchSEWLewis28 hr
Jan 7, 3:55 PM PSTRiver Flood WatchSEWThurston27 hr

Nearby

Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.